Skip to Content

Restless Legs Syndrome - Does Xanax help ease minor RLS?

7 Answers

balbanese 8 Aug 2012

I could. Different things for for RLS for different people. Hope this helps.

Votes: +0
SandraLHoutz 9 Aug 2012

My sleep doc put me on Requip for this after my sleep study. I was using Restoril for sleep 30 mg and was sleeping very well but she wanted me to go this route ... not sure I like it as I'm not sleeping as well ... I can take 1 mg Klonopin with it or 10 mg of Serax ... but still not sleeping as well as I was on the Restoril ... and believe me I tried Ambien, Ambien CR, Rozarem, etc etc ... I just went up to a full 1 mg of the Requip last night -- and today I've had a fairly bad nauseated stomach ... so I'm hoping it's not from upping the Requip ... did you have a sleep study done?

balbanese 9 Aug 2012

Yes, but it was before the RLS. As much as I don't like it, Tramadol is what helps my RLS, although not with some of the stuff you're taking now. Again, different things work for each.

Inactive 9 Aug 2012

Xanax helps you sleep through RLS. However; there are better medications for RLS.
Best to you ... pamee

Votes: +0
SandraLHoutz 9 Aug 2012

I'd be interested in hearing what you think Pam ... I think I have to stop taking the Requip ... first three nights were okay and tolerated at .5 mg and then I was to titrate up to 1 mg which I did two nights ago, first of those two nights I ended up with horrible stomach pain and nausea all day, which was yesterday, so I took another 1 mg at bedtime last night and my throat was swelling shut ... so I'm thinking NO to that drug ... I did e-mail my doc and told her. I did see my primary and we agree to let me take just 1-150 mg tab of Wellbutrin SR instead of the twice a day usual dosage of it and see if that's enough to curb my anxiety issues and I told her the best results I had sleep wise was using the Restoril ... so that's what i would like to do ... we shall see ... and the stupid Requip can also cause viral issues to flare-hence a nasty genital herpes flare I'm dealing with right now :( so not happy ... I have been free of it for almost 3 years due to taking daily Valtrex ...

Luna moth 9 Aug 2012

Thanks P, I have Xanax so hopefully that could ease the night spells a bit.

SandraLHoutz 9 Aug 2012

how many mg's of Xanax do you take? Have you taken it yet specifically for your RLS?

Luna moth 9 Aug 2012

.25 and no

Inactive 9 Aug 2012

Hello Sandra, I would stop that med. Talk to your doctor about it. Also with some people wellbutrin can cause anxiety,
Best to you... pamee

Inactive 9 Aug 2012

Hello Luna, you are very welcome. If you have RLS bad you should ask your doctor for another med for it as xanax is habit forming and nasty to get off of.
Best to you... pamee

SandraLHoutz 9 Aug 2012

and they want me to take Wellbutrin to "help" my anxiety ... sounds like I"m on the wrong med for that also ... they were pushing Zoloft and I said no way ... I did stop the Requip ... scary night ... wasn't sure I would wake up ... went to sleep very uneasy and was up and down all night long ;(

Inactive 9 Aug 2012

Sandra I am so sorry your suffering. Not all people get anxiety from wellbutrin, maybe give it a week or two to see if things mello out. Also take the wellbutrin early morning so it doesn't disrupt your sleep.

SandraLHoutz 9 Aug 2012

Hi Pamee, I take it about 7 am if I remember otherwise it's about 9 am and NO later ... I learned that the hard way when they gave me the XL ... once a day ... I was higher than a kite!

Inactive 9 Aug 2012

Sandra great you know! If you ever need to take 2 doses in a day take the other early afternoon... I hope you will sleep better tonite... best to you

SandraLHoutz 20 Aug 2012

I did have to stop the Wellbutrin as it was making me VERY agressive and was going to very dark places in my head :( NOT FUN ... so I saw the sleep doc today and now she says it's periodic limb movement but perhaps some RLS but just not enough to say clinically? what the heck? So she gave me more of the Restoril since that one has been working ... all it does it knock me out so that I can sleep ... doesn't treat the other problems at all ... she keeps telling me to go back to the primary for the anxiety/stress issues ... I pushed her for something I can take on an as needed basis during the day ... and she said a psych or my primary can make that call ... that's not for her to say ... what a waste of time ... so I really don't know what to do right now ... I'm so frustrated and somewhat confused ... I know I don't want on Zoloft which is what the primary pushed the last time I saw her ...

Expand...

what would you do if you were me? I have 5 out of 6 kids at home ... that's not gonana change in the near future that I can see ... we dairy farm ... tha'ts not changing ... my life is what it is ... what is a person to do with this type of life and if it's what's causing me to not sleep .. then what? I do have trouble shutting my mind off ... but who does't? I'm VERY Type A ... and have trouble giving over control ... but I am working on that issue ... but that doesn't solve everything ... she said (the sleep doc) that I just have to resolve it in MY head that I NEED something daily to help me with the stress of life ... no two days are the same for me ... hard to think I need somethign daily ... I'm just sick of the roller coaster with these meds and doctors :(

Inactive 5 Sep 2012

Hello Sandra, sorry it too so long to reply. There are other meds for RLS besides a benzo. A lot of Drs give neurontin for RLS, but there is meds specificaly for RLS. Please be careful with the xanax as it is very habit forming, cause it has a short half life so one usually wants to take more to get the same feeling as when first started, and it happens rather quickly sometimes. Best to you...
pamee

Inactive 5 Sep 2012

Sandra how are you doing now? Have you found the medication that is right for you yet?

Susan DeWeese 30 Aug 2012

I have found Gabapentin to help my restless leg syndrome.

Votes: +0
aubreysmom31 6 Nov 2012

Hi. I am new to this but when you tried gabapentin did it cause you migraines or to feel kind of woozy. After two days of 300 mg three times a day I had a migraine for 7 days got treated at the hospital, felt a little better so I tried it one more time and I have had a migraine for 5 days now.

pinkmom66 7 Mar 2013

The causing migraines is odd. Gabapentin is one of the medications they are using to treat my son's migraines.

Jstarrlynn 29 Nov 2012

I find that Xanax along w/ ambien & other sleep aids make my RLS worse & am trying to get some relief w/ it as well as I just self diagnosed my self but do have appt rhuematologist day after Xmas & am looking forward to it. Good luck hope you've found some relief

Votes: +0
bigmeteor 1 Jun 2013

RLS is caused by inflammation. Xanax isn't going to help. It may mask the symptoms for a short while. What you need to do in order to lessen the RLS is to being an anti-inflammatory diet.

Votes: +0
mu66stanger 15 Mar 2017

I've had RLS for around 15 years. I started on relatively low doses of mirapex, but I kept needing higher and higher doses. What saved me was to spread the doses out throughout the day. It sounds peculiar to take a pill when you first awake to help you sleep at night, but there's some pharmacological reason for having a more constant level of mirapex in your blood rather than have it fluctuate from low levels when you first arise to high levels before you retire. I discovered that if I take 3 doses a day in the morning, mid afternoon and night, as close to 8 hours apart as I can manage, it's much more effective than taking a relatively large dose at night.

Votes: +0
Topazlace 29 Jan 2018

try a bar of original Irish Spring bath soap tucked in a sock & placed in your bed

Votes: +0
Suttleme 16 Oct 2018

Irish Spring subsided your RLS??

Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.